Relatively anxious and confused

Status
Not open for further replies.

KFM

New member
Joined
May 3, 2022
Messages
2
Reason
Other
Diagnosis
00/0000
Country
US
Last month, I was taking levaquin and suddenly one night my whole body went numb. My hands and feet were tingling, I felt reduced touch and temperature sensation of the skin, and was extremely dizzy. Over the course of a few days, weeks these symptoms went away but then I somehow read about ALS and I immediately became concerned about it. Since then I’ve had fasiculations all over, I mean all over, hands and legs feel crampy and weird and overall feel more stiff. My right hand tremors and vibrates occasionally, I can feel the muscles shaking.

Now I know ALS doesn’t normally present that way, but I had an NCS done which was normal, however I had an abnormal EMG which wa singly conducted on one side (right) On my right side triceps brachii (which is where I feel a tremor) and pronator teres, I had 2+ PSW, increased insertional activity and reduced recruitment. Emg said c6-c7 radiculopathy. However, my MRI was completely normal with the exception of some minor disc bulging at c5-c6 level of my cervical spine.

The first neurologist I went to did the EMG but that was when I didn’t have too many twitches, tremors or fasics, mostly sensory. She was on vacation, so I went to a second neurologist to ask about the new symptoms and he saw my EMG and said seems you have some nerve root damage, did you ever have an mri? I explained yes, it’s in the chart, it was normal, and he shrugged it off. He did a very fast EMG on my left forearm, literally sticking a needle once and saying looks normal, no ALS.

My question is, does a normal mri, with an abnormal EMG in my symptomatic limb, and progressing symptoms point towards ALS. Sorry for the length. Thanks

Forgot to add, I am a 25 year old male.
 

lgelb

Moderator
Forum Supporter
Joined
Nov 5, 2009
Messages
12,287
Reason
Lost a loved one
Diagnosis
00/0000
Country
US
State
WA
City
Seattle
Levaquin itself is a far more likely explanation for your issues than ALS, which I don't think you have. The quinolones can have a lot of side effects.

The answer to your question is no. MRIs don't always match up with the EMG esp. in mild conditions, though hints of C5-C6 and C6-7 radiculopathy are actually overlapping, if you think about it.

I would ask about PT to address the spine damage -- it can be good to do that when you're young, and get some positioning/activity tips to avoid further damage.

Best,
Laurie
 

KFM

New member
Joined
May 3, 2022
Messages
2
Reason
Other
Diagnosis
00/0000
Country
US
I appreciate the reply Laurie. I was on cipro several times before, never had an issue but after 4 doses of levaquin, the problems arose. It could be an accumulation of quinolones in my body over the course of several years (I have frequent prostatitis). I was just worried about the abnormal EMG (in particular reduced recruitment) and the seemingly minor cervical problems but you are right, it does make sense.

My neurologist wants me to come back in 1 month to ostensibly conduct another EMG study so i really hope to have some answer soon for these bizarre symptoms. I thank you again! Have a great Memorial Day weekend 😊
 

affected

Guru status reached
Joined
Apr 26, 2013
Messages
15,169
Reason
Lost a loved one
Diagnosis
05/2013
Country
OZ
State
AU
City
lala land
I'd say that you can rely on the tests that have been done so far, and they do not appear to point at all towards ALS.
Twitching means nothing, so don't sweat that. All the best.
 
Status
Not open for further replies.
Top